Alert archive / South Carolina / Severe Thunderstorm Warnings in 2017

Severe Thunderstorm Warning 84, NWS Charleston, SC

July 15, 2017Colleton County, South Carolina

NWS Charleston, SC issued this severe thunderstorm warning at Jul 15, 2017, 5:15 PM EDT for Colleton County, South Carolina. It was in force for 60 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 15, 2017, 5:15 PM EDT (21:15 UTC)
Expired
Jul 15, 2017, 6:15 PM EDT
In force
60 min
Issued by
NWS Charleston, SC
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

County Colleton County, SC

The radar

The Charleston,SC radar (KCLX), 57 km from the middle of the area, began a volume at 21:16 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Charleston AFB, SC (KCHS), launched 12:00Z, 9.3 hours before the alert went out and 44 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Charleston AFB, SC at 12:00Z on 2017-07-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 692 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Charleston AFB, SC at 12:00Z on 2017-07-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 26 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
692 J/kg
Mixed-layer CIN
-68 J/kg
Mixed-layer LCL
1147 m above ground
0-6 km bulk shear
7 kt
0-1 km storm-relative helicity
26 m²/s²
0-3 km storm-relative helicity
28 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

562 
WUUS52 KCHS 152115
SVRCHS
SCC029-152215-
/O.NEW.KCHS.SV.W.0084.170715T2115Z-170715T2215Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Charleston SC
515 PM EDT SAT JUL 15 2017

The National Weather Service in Charleston has issued a

* Severe Thunderstorm Warning for portions of...
  Colleton County in southeastern South Carolina...

* Until 615 PM EDT

* At 515 PM EDT, a severe thunderstorm was located 8 miles south of
  Walterboro, moving east at 10 mph.

  HAZARD...60 mph wind gusts and quarter size hail. 

  SOURCE...Radar indicated. 

  IMPACT...Minor hail damage to vehicles is possible. Expect wind 
           damage to trees and powerlines. 

* Locations impacted include...
  Walterboro, Cottageville, Hendersonville, Green Pond, Jacksonboro,
  Ashepoo, Ritter and White Hall.

This warning includes I-95 in South Carolina between mile markers 52
and 54.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

Continuous cloud to ground lightning is occurring with these storms.
Move indoors immediately. If this is not possible, avoid open outdoor
spaces and remain low. Stay away from tall objects such as trees and
utility poles.

Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

Report damage directly to the Charleston National Weather Service at
1-888-383-2024 when it is safe to do so.

&&

LAT...LON 3291 8041 3289 8039 3286 8040 3284 8039
      3281 8040 3279 8043 3274 8045 3270 8041
      3266 8042 3268 8075 3288 8074 3294 8040
TIME...MOT...LOC 2115Z 274DEG 8KT 3278 8065 

HAIL...1.00IN
WIND...60MPH
 
$$
3 follow-up statements
328 
WWUS52 KCHS 152129
SVSCHS

Severe Weather Statement
National Weather Service Charleston SC
529 PM EDT SAT JUL 15 2017

SCC029-152215-
/O.CON.KCHS.SV.W.0084.000000T0000Z-170715T2215Z/
Colleton SC-
529 PM EDT SAT JUL 15 2017

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 PM EDT
FOR COLLETON COUNTY...

At 529 PM EDT, a severe thunderstorm was located 9 miles southeast of
Walterboro, moving east at 10 mph.

HAZARD...60 mph wind gusts and quarter size hail. 

SOURCE...Radar indicated. 

IMPACT...Minor hail damage to vehicles is possible. Expect wind 
         damage to trees and powerlines. 

Locations impacted include...
Hendersonville, Jacksonboro, Ashepoo, Green Pond, Ritter and White
Hall.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Continuous cloud to ground lightning is occurring with this storm.
Move indoors immediately. Lightning is one of nature's leading
killers. Remember, if you can hear thunder, you are close enough to
be struck by lightning.

Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

Report damage directly to the Charleston National Weather Service at
1-888-383-2024 when it is safe to do so.

&&

LAT...LON 3291 8041 3289 8039 3286 8040 3284 8039
      3281 8040 3279 8043 3274 8045 3270 8041
      3266 8042 3268 8075 3278 8074 3285 8070
      3294 8040
TIME...MOT...LOC 2129Z 274DEG 9KT 3278 8059 

HAIL...1.00IN
WIND...60MPH
 
$$
296 
WWUS52 KCHS 152146
SVSCHS

Severe Weather Statement
National Weather Service Charleston SC
546 PM EDT SAT JUL 15 2017

SCC029-152215-
/O.CON.KCHS.SV.W.0084.000000T0000Z-170715T2215Z/
Colleton SC-
546 PM EDT SAT JUL 15 2017

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 PM EDT
FOR COLLETON COUNTY...

At 546 PM EDT, a severe thunderstorm was located 12 miles southeast
of Walterboro, moving east at 10 mph.

HAZARD...60 mph wind gusts and penny size hail. 

SOURCE...Radar indicated. 

IMPACT...Expect damage to trees and powerlines. 

Locations impacted include...
Hendersonville, Jacksonboro, Ashepoo, Green Pond, Ritter and White
Hall.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Continuous cloud to ground lightning is occurring with this storm.
Move indoors immediately. Lightning is one of nature's leading
killers. Remember, if you can hear thunder, you are close enough to
be struck by lightning.

Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

Report damage directly to the Charleston National Weather Service at
1-888-383-2024 when it is safe to do so.

&&

LAT...LON 3291 8041 3289 8039 3286 8040 3284 8039
      3281 8040 3279 8043 3274 8045 3270 8041
      3266 8042 3268 8075 3278 8074 3285 8070
      3294 8040
TIME...MOT...LOC 2146Z 274DEG 9KT 3277 8052 

HAIL...0.75IN
WIND...60MPH
 
$$
350 
WWUS52 KCHS 152206
SVSCHS

Severe Weather Statement
National Weather Service Charleston SC
606 PM EDT SAT JUL 15 2017

SCC029-152215-
/O.EXP.KCHS.SV.W.0084.000000T0000Z-170715T2215Z/
Colleton SC-
606 PM EDT SAT JUL 15 2017

...THE SEVERE THUNDERSTORM WARNING FOR COLLETON COUNTY WILL EXPIRE AT
615 PM EDT...
                
The storm which prompted the warning has weakened below severe
limits, and no longer pose an immediate threat to life or property.
Therefore the warning will be allowed to expire.  However lightning 
is still expected with this thunderstorm.

To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
Charleston.

LAT...LON 3291 8041 3289 8039 3286 8040 3284 8039
      3281 8040 3279 8043 3274 8045 3270 8041
      3266 8042 3268 8075 3278 8074 3285 8070
      3294 8040
TIME...MOT...LOC 2205Z 274DEG 8KT 3277 8047 

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 15, 4:13 PM EDT, 1 hour 2 minutes earlier.

Area forecast discussion, Jul 15, 4:13 PM EDT, 1 hour 2 minutes before
Area Forecast Discussion
National Weather Service Charleston SC
413 PM EDT Sat Jul 15 2017

.SYNOPSIS...
Between Atlantic and inland high pressure, a weak trough of low
pressure will persist over the Southeast into next weekend.

&&

.NEAR TERM /UNTIL 6 AM SUNDAY MORNING/...
Until Sunset: Radar shows showers and thunderstorms ongoing
across most of the area. These storms have been tapping into
MLCAPEs of at least 2,000 J/kg in areas where PWATs are ~2".
Convection is expected to continue, especially in areas that
have yet to receive any convection. SPC meso analysis indicates
MLCAPEs in these area is ~2,500 J/kg. The sea breeze and cold
pool boundaries will drive a lot of this pulse convection.
DCAPES approaching 1,200 J/kg will continue to equate to a
damaging wind threat. Most of the storms are generating heavy
rainfall, but at least they're moving at a decent speed to limit
the flooding threat. If any training does occur, then flood
advisories may be needed.

Tonight: Heights will lower as mid-level troughing moves
southward and over our region. Additionally, short waves are
forecasted to round the base of this trough, passing nearby or
over us late. At the surface, the weak cold front over the
Appalachians will continue to drift southward, weakening as it
does so. Moisture will remain high across the area, with PWATs
~2". Despite the nighttime hours, instability will remain in
place over land. The GFS suggests LI's approaching -5, BLCAPEs
exceeding 1,000 J/kg, and Showalters approaching -4. Given all
of the factors, convection is expected to persist overnight,
with the highest probabilities being across the Charleston Tri-
County, lowering as one heads southward. There could be a brief
window where there is very little convection, but that will get
refined in the upcoming hours. It's still not out of the
question that we could get high wind gusts in the strongest
storms. But the overall severe threat should remain low. Again,
the storms could generate heavy rainfall and move little given
the light winds aloft. If any training does occur, then flood
advisories may be needed. Low temperatures will be in the mid
70s to near 80 degrees, but this is highly depending on the
timing and coverage of convection.

&&

.SHORT TERM /6 AM SUNDAY MORNING THROUGH TUESDAY/...
Sunday through Monday: A plume of PWATs 2-2.25 inches will settle
over the region as an upper trough amplifies toward the Southeast.
Within this regime, showers/thunderstorms could develop and/or move
into the region at any time. Greatest coverage of showers /
thunderstorms, justifying at least likely POPs, should occur from
the late morning/early afternoon into the evening hours. Given deep-
layered moisture and weak tropospheric flow, a few thunderstorms
could produce excessive rainfall/localized flooding. Also, isolated
thunderstorms could briefly become severe with damaging wind gusts,
especially Sunday. Meanwhile, cloud cover/precipitation will hold
temps below those of Sunday afternoon.

Tuesday: The upper trough will continue to press S/E, but deepest
moisture will retreat offshore, replaced by slightly drier air.
However, the environment will likely not dry sufficiently to prevent
decent coverage of diurnal showers/thunderstorms, and the latest
forecast includes high chance POPs Tuesday afternoon.

&&

.LONG TERM /TUESDAY NIGHT THROUGH SATURDAY/...
Troughing aloft weakens by mid-week as deep layer ridging gradually
builds in from the west through the rest of the period. The general
trend through this period will be decreasing POPs from near climo
Tuesday to below climo late in the week, in mainly isolated
convection along the sea breeze each day. As is typical with this
pattern, a few strong to severe storms would be possible each
afternoon, but there are no indications of any
significant/widespread severe weather threat. Temps will also trend
above climo as stronger ridging builds in late in the week.

&&

.AVIATION /19Z SATURDAY THROUGH THURSDAY/...
Showers and thunderstorms have developed across the area and
are expected to impact the airports over the upcoming hours.
VCTS and TEMPOs will cover this potential, with amendments
being made as radar trends develop. Temporary flight
restrictions to at least MVFR can be expected with any SHRA/TSRA
that directly impact the airports. SHRA will persist into
tonight, mainly at KCHS due to boundary interactions and energy
aloft moving in. Another round of SHRA/TSRA is expected to
develop towards the end of the TAF period.

Extended Aviation Outlook: Flight restrictions are possible within
showers and thunderstorms at both KSAV and KCHS, especially Sunday
through Tuesday.

&&

.MARINE...
Tonight: The coastal waters will remain between the extreme
western periphery of the Atlantic surface high with a weak cold
front over the Appalachians drifting southward and weakening.
Winds will generally be from the SW 10-15 kt, veering and
weakening slightly by daybreak as the land breeze develops. Seas
will average 2-4 ft.

Sunday through Thursday: Outside thunderstorms which will
produce localized hazardous conditions and will alter local
winds, southerly winds 20 knots or less and associated seas of 1
to 3 feet will prevail. Thunderstorms will be common Sunday
through Tuesday; then, coverage of thunderstorms should increase
mid to late week.

&&

.CHS WATCHES/WARNINGS/ADVISORIES...
GA...None.
SC...None.
MARINE...None.

&&

NEAR TERM...
SHORT TERM...
LONG TERM...
AVIATION...
MARINE...
Hazardous weather outlook, Jul 15, 3:40 PM EDT, 1 hour 35 minutes before
Hazardous Weather Outlook
National Weather Service Charleston SC
340 PM EDT Sat Jul 15 2017

GAZ087-088-099>101-114>119-137>141-SCZ040-042>045-047>052-161945-
Jenkins-Screven-Candler-Bulloch-Effingham-Tattnall-Evans-
Inland Bryan-Coastal Bryan-Inland Chatham-Coastal Chatham-Long-
Inland Liberty-Coastal Liberty-Inland McIntosh-Coastal McIntosh-
Allendale-Hampton-Inland Colleton-Dorchester-Inland Berkeley-
Inland Jasper-Beaufort-Coastal Colleton-Charleston-Coastal Jasper-
Tidal Berkeley-
340 PM EDT Sat Jul 15 2017

This Hazardous Weather Outlook is for southeast Georgia and
southeast South Carolina.

.DAY ONE...This Afternoon and Tonight.

The probability for widespread hazardous weather is low.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

Severe thunderstorms and heavy rain: Numerous thunderstorms are
expected Sunday, especially from late morning into the evening.
Isolated thunderstorms could briefly become severe with damaging wind
gusts. Also, some thunderstorms will produce very heavy rain, and
localized flooding is possible.

.SPOTTER INFORMATION STATEMENT...

Spotter assistance is not anticipated at this time.

AMZ330-350-352-354-374-161945-
Charleston Harbor-
Waters from South Santee River to Edisto Beach SC out 20 nm-
Waters from Edisto Beach SC to Savannah GA out 20 nm-
Waters from Savannah GA to Altamaha Sound GA out 20 nm...including
Grays Reef National Marine Sanctuary-
Waters from Savannah GA to Altamaha Sound GA extending from 20 to
60 nm-
340 PM EDT Sat Jul 15 2017

This Hazardous Weather Outlook is for Atlantic coastal waters.

.DAY ONE...This Afternoon and Tonight.

The probability for widespread hazardous weather is low.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

Strong thunderstorms: Thunderstorms will impact coastal waters Sunday
into Monday. Some thunderstorms could produce hazardous conditions
for small craft, including strong wind gusts, rough seas, frequent
cloud to water lightning and poor visibility in heavy rainfall.

.SPOTTER INFORMATION STATEMENT...

Spotter assistance is not anticipated at this time.

In the hours before

Special weather statement, Jul 15, 4:10 PM EDT, 1 hour 5 minutes before
Special Weather Statement
National Weather Service Charleston SC
410 PM EDT SAT JUL 15 2017

SCZ045-152045-
Inland Berkeley-
410 PM EDT SAT JUL 15 2017

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF BERKELEY COUNTY...

...MARINERS ON LAKE MOULTRIE AND EASTERN LAKE MARION SHOULD SEEK SAFE
HARBOR...

At 410 PM EDT, National Weather Service doppler radar indicated a
strong thunderstorm over Eadytown, or 16 miles northwest of Moncks
Corner, moving east at 35 mph.

  HAZARD...strong winds 45 to 55 mph and up to penny sized hail.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light, unsecured objects. Minor hail damage to plants,
           trees and crops is possible. Damage to windshields is
           unlikely.

Some locations in the path of this storm include...
St. Stephen, Bonneau, Southern Lake Moultrie, Eadytown, Cross,
Northern Lake Moultrie, Bonneau Beach and Eastern Lake Marion.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Boaters on Lake Moultrie and Eastern Lake Marion should seek safe
harbor immediately. If caught on the open water, stay as low as
possible and wear a personal flotation device. Remember, if you can
hear thunder you are at risk for being struck by lightning.

This storm may intensify. Be certain to monitor local radio and TV
stations as well as local cable TV outlets for additional information
and possible warnings from the National Weather Service.

Report damage directly to the Charleston National Weather Service at
1-888-383-2024 when it is safe to do so. You can also email your
report to nws.charlestonsc@noaa.gov.

&&

LAT...LON 3343 7987 3341 7986 3322 7997 3331 8025
      3344 8022 3346 8016 3345 8016 3345 8015
      3346 8015 3345 8014 3348 8015 3349 8012
TIME...MOT...LOC 2010Z 289DEG 29KT 3340 8016

NED
Special weather statement, Jul 15, 4:17 PM EDT, 58 minutes before
Special Weather Statement
National Weather Service Charleston SC
417 PM EDT SAT JUL 15 2017

GAZ116-138-152045-
Inland Liberty-Inland Bryan-
417 PM EDT SAT JUL 15 2017

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF LIBERTY COUNTY...

At 417 PM EDT, National Weather Service doppler radar indicated a
strong thunderstorm over Riceboro, or 12 miles southeast of
Hinesville, moving south at 20 mph.

  HAZARD...strong winds 45 to 55 mph, up to nickel sized hail and
           excessive cloud to ground lightning.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light, unsecured objects. Minor hail damage to plants,
           trees and crops is possible. Damage to windshields is
           unlikely. All outdoor activities should cease. Move
           indoors immediately.

Some locations in the path of this storm include...
Riceboro and Retreat.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm and may lead to
flooding of low lying and poor drainage areas. Do not drive your
vehicle through flooded roadways.

Report damage directly to the Charleston National Weather Service at
1-888-383-2024 when it is safe to do so. You can also email your
report to nws.charlestonsc@noaa.gov.

&&

LAT...LON 3173 8154 3189 8145 3184 8135 3183 8136
      3182 8132 3181 8132 3179 8131 3180 8129
      3179 8127 3166 8136
TIME...MOT...LOC 2017Z 021DEG 16KT 3177 8141

NED
Special weather statement, Jul 15, 4:45 PM EDT, 30 minutes before
Special Weather Statement
National Weather Service Charleston SC
445 PM EDT SAT JUL 15 2017

SCZ045-152115-
Inland Berkeley-
445 PM EDT SAT JUL 15 2017

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF BERKELEY COUNTY...

...MARINERS SHOULD REMAIN OFF LAKE MOULTRIE AND IN SAFE HARBOR...

At 444 PM EDT, National Weather Service doppler radar indicated a
strong thunderstorm over Southern Lake Moultrie, or 8 miles north of
Moncks Corner, moving southeast at 15 mph.

  HAZARD...strong winds 45 to 55 mph and up to penny sized hail.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light, unsecured objects. Minor hail damage to plants,
           trees and crops is possible. Damage to windshields is
           unlikely.

Some locations in the path of this storm include...
Moncks Corner, St. Stephen, Bonneau, Southern Lake Moultrie,
Eadytown, Cross, Northern Lake Moultrie and Bonneau Beach.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Boaters should remain off Lake Moultrie and in safe harbor.

Excessive cloud to ground lightning is occurring with this storm.
Lightning can strike 15 miles away from a thunderstorm. Seek safe
shelter inside a building or vehicle.

&&

LAT...LON 3349 7995 3345 7988 3343 7987 3343 7988
      3340 7986 3337 7981 3315 7999 3332 8025
      3351 8005 3351 8002 3350 8002 3351 8001
      3351 7999
TIME...MOT...LOC 2044Z 298DEG 15KT 3331 8006
Special weather statement, Jul 15, 5:01 PM EDT, 14 minutes before
Special Weather Statement
National Weather Service Charleston SC
501 PM EDT SAT JUL 15 2017

SCZ045-052-152130-
Inland Berkeley-Tidal Berkeley-
501 PM EDT SAT JUL 15 2017

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF BERKELEY COUNTY...

At 500 PM EDT, National Weather Service doppler radar indicated
strong thunderstorms extending from near Old Santee Canal State Park
to near Naval Weapons Station Charleston to Honey Hill, moving
northeast at 15 mph.

  HAZARD...strong winds 45 to 55 mph, up to nickel sized hail and
           excessive cloud to ground lightning.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light, unsecured objects. Minor hail damage to plants,
           trees and crops is possible. Damage to windshields is
           unlikely. All outdoor activities should cease. Move
           indoors immediately.

Some locations in the path of these storms include...
Charleston, Goose Creek, Moncks Corner, St. Stephen, Bonneau,
Jamestown, Old Santee Canal State Park and Huger.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with these storms and may lead
to flooding of low lying and poor drainage areas. do not drive your
vehicle through flooded roadways.

&&

LAT...LON 3343 7987 3340 7985 3337 7980 3338 7979
      3332 7974 3327 7956 3324 7950 3325 7948
      3321 7945 3319 7949 3314 7952 3316 7956
      3313 7964 3305 7970 3292 7994 3322 8000
      3347 7993
TIME...MOT...LOC 2100Z 199DEG 13KT 3322 7994 3301 7991
Special weather statement, Jul 15, 5:04 PM EDT, 11 minutes before
Special Weather Statement
National Weather Service Charleston SC
504 PM EDT SAT JUL 15 2017

SCZ043-049-152130-
Coastal Colleton-Inland Colleton-
504 PM EDT SAT JUL 15 2017

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF COLLETON COUNTY...

At 503 PM EDT, National Weather Service doppler radar indicated a
strong thunderstorm over White Hall, or 10 miles south of Walterboro,
moving east at 10 mph.

  HAZARD...strong winds 45 to 55 mph and up to penny sized hail.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light, unsecured objects. Minor hail damage to plants,
           trees and crops is possible. Damage to windshields is
           unlikely.

Some locations in the path of this storm include...
Walterboro, Hendersonville, Round O, Green Pond, Ashepoo, Ritter and
White Hall.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm and may lead to
flooding of low lying and poor drainage areas. Do not drive your
vehicle through flooded roadways.

Report damage directly to the Charleston National Weather Service at
1-888-383-2024 when it is safe to do so. You can also email your
report to nws.charlestonsc@noaa.gov.

&&

LAT...LON 3271 8078 3292 8074 3294 8052 3264 8054
TIME...MOT...LOC 2103Z 274DEG 8KT 3276 8069
Local storm report, Jul 15, 5:12 PM EDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
512 PM EDT SAT JUL 15 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0454 PM     TSTM WND GST     3 E SOUTHERN LAKE MOULT 33.27N  80.01W
07/15/2017  M55 MPH          BERKELEY           SC   PUBLIC

            THE PUBLIC REPORTED A 55 MPH WIND GUST ON A BOAT IN
            LAKE MOULTRIE JUST OFF OF SHORT STAY.

&&

EVENT NUMBER CHS1700443

DPB

The office that day

Everything else NWS Charleston, SC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 15, 4:10 PM EDTSpecial Weather StatementCHSBerkeley35 min
Jul 15, 4:45 PM EDTSpecial Weather StatementCHSBerkeley30 min
Jul 15, 5:01 PM EDTSpecial Weather StatementCHSBerkeley29 min
Jul 15, 5:04 PM EDTSpecial Weather StatementCHSColleton26 min
Jul 15, 5:27 PM EDTSpecial Weather StatementCHSBerkeley33 min
Jul 15, 6:23 PM EDTSpecial Weather StatementCHSCharleston37 min

Nearby

Severe Thunderstorm Warnings in South Carolina, 2017Every severe thunderstorm warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.